Alert archive / Missouri / Frost Advisories in 2024
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 21, 2024, 1:54 PM CDT for 17 counties in Illinois; 28 counties in Missouri. It took effect at Apr 22, 2024, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 1:54 PM CDT (18:54 UTC)
- In effect from
- Apr 22, 2024, 2:00 AM CDT
- Expired
- Apr 22, 2024, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 45 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 19 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS73 KLSX 211854 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 154 PM CDT Sun Apr 21 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>063-065-072>075-084-085-099-221000- /O.NEW.KLSX.FR.Y.0003.240422T0700Z-240422T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Alton, Sparta, Quincy, Cahokia, Jefferson City, Farmington, Chester, Union, Bowling Green, Litchfield, Fulton, Centralia, Mexico, Salem, Sullivan, Vandalia, Edwardsville, Hannibal, Columbia, Belleville, Pittsfield, Saint Charles, Washington, and Mount Sterling 154 PM CDT Sun Apr 21 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 32 to 36 degrees will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, northeast, and southeast Missouri. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
2 follow-up statements
210 WWUS73 KLSX 220835 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 335 AM CDT Mon Apr 22 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>063-065-072>075-084-085-099-221300- /O.CON.KLSX.FR.Y.0003.000000T0000Z-240422T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Belleville, Farmington, Bowling Green, Fulton, Columbia, Saint Charles, Washington, Edwardsville, Jefferson City, Sullivan, Salem, Hannibal, Mexico, Pittsfield, Cahokia, Vandalia, Alton, Mount Sterling, Union, Chester, Centralia, Sparta, Quincy, and Litchfield 335 AM CDT Mon Apr 22 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, northeast, and southeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
618 WWUS73 KLSX 221255 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 755 AM CDT Mon Apr 22 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>063-065-072>075-084-085-099-221400- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-240422T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Edwardsville, Washington, Columbia, Chester, Alton, Quincy, Vandalia, Union, Mexico, Fulton, Hannibal, Sparta, Bowling Green, Farmington, Jefferson City, Sullivan, Pittsfield, Belleville, Cahokia, Centralia, Mount Sterling, Saint Charles, Salem, and Litchfield 755 AM CDT Mon Apr 22 2024 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat has ended. $$ 19
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 21, 12:06 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- We have one more cool day today with another frost or freeze possible in parts of the area tonight.
- The next chance of rain comes on Tuesday when mainly showers are expected.
- Warmer temperatures and chances for thunderstorms return later in the week, with the best chance for thunderstorms on Friday.
Area forecast discussion, Apr 21, 12:06 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1206 PM CDT Sun Apr 21 2024 .KEY MESSAGES... - We have one more cool day today with another frost or freeze possible in parts of the area tonight. - The next chance of rain comes on Tuesday when mainly showers are expected. - Warmer temperatures and chances for thunderstorms return later in the week, with the best chance for thunderstorms on Friday. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 323 AM CDT Sun Apr 21 2024 As the upper level trough exits the region today, skies will clear out from northwest to southeast. As for highs today, despite northwest winds around 10 mph, the sunny skies will keep high temperatures similar to yesterday in the low 60s, especially along and south of I-70, while the northern half of the forecast area will be around 10 degrees warmer than yesterday. For tonight, it will be another chilly night as temperatures dip down into the 30s outside of the St. Louis metro area. Also, with the center of the surface ridge anchored over the southern portions of Missouri and Illinois, light and variable winds along with clear skies will allow for widespread frost development in this area as temperatures dip down into the low to mid 30s. Could see isolated areas where temperatures drop a bit below freezing, especially in the eastern Ozarks. So a frost advisory is likely for parts of the area tonight, but will leave that for the day crew to take one last look at things and to get past the current headlines first. On Monday, after a chilly start, warm southwesterly surface winds will allow temperatures to warm up into the mid 60s to low 70s, which is around the 90th percentile of available model guidance. Byrd && .LONG TERM... (Monday Night through Saturday) Issued at 323 AM CDT Sun Apr 21 2024 By Monday night, the upper level shortwave, as well as associated surface low, that is sliding southeast into the Great Lakes region will drag a cold front into northwestern Missouri by 12z Tuesday. There continues to be good agreement among the deterministic models with the timing of this front, with it sliding through the area during the day on Tuesday. Showers and a few storms are still expected with it. However, despite a 60 to 80 percent chance of precipitation across most of the region, rainfall amounts will be on the low side, with less than 20 percent of the LREF ensemble members indicating that QPF will be over a quarter of an inch. Highs on Tuesday will depend on the timing of the cold front and when the precipitation develops and moves through. For now highs will be in the mid 60s to mid 70s. Then dry weather returns for mid week as a surface ridge builds in once again. However, another system is still progged to move on shore into the Desert Southwest with the upper trough deepening, then eventually lifting out towards the region late in the work week. In the meantime low level moisture will be on the increase with showers and storms developing on the nose of a low level jet across OK and AR and spread northward across the region during the day on Thursday. Then as the first in a series of shortwaves (associated with the Desert SW system) lifts northeast towards the region on Friday, the latest cluster analysis indicates differences in location, strength and timing of each round. So stuck with the latest NBM solution with rain chances Friday through Saturday. Byrd && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1205 PM CDT Sun Apr 21 2024 Dry, VFR conditions are forecast through Monday morning. Northwest winds will slacken very late this afternoon and early evening before becoming light/variable as a surface ridge of high pressure approaches from the west. By Monday morning, this ridge shifts off to the southeast, with winds turning to the southwest and increasing in speed closer to 10 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 21, 3:38 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 338 AM CDT Sun Apr 21 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 AM CDT Sun Apr 21 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Widespread frost is expected this morning for parts of the area. Please see those frost/freeze products for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over parts of the area Tuesday afternoon with another chance of thunderstorms Thursday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
Nearby
Frost Advisories in Missouri, 2024Frost Advisories in Illinois, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.